What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 12, 1:57 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 12, 1:57 PM CST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
257 PM CDT Sun Aug 12 2018
.SHORT TERM...Today Through Tuesday
19Z objective analysis shows an elongated, positively-tilted
ridge from the Desert SW to the Great Lakes and upper troughing
across the northeastern states. A relatively weak and compact
upper low is noted in the lee of the Rockies.
At the surface, low pressure was noted invof northern TX and a
fairly diffuse and quasi-stationary frontal boundary is draped
across central OK into central AR. The air mass near this
boundary remains rich in moisture with dewpoint temps ranging from
the upper 60s to upper 70s F, yielding MLCAPE in excess of 2500
to 3000 J/kg in a now- uncapped atmosphere. PWAT values from the
12Z KLZK sounding highlight the magnitude of deep moisture in
place, with the 1.53 inch observed value exceeding the 75th
percentile for this time of year.
For the remainder of today... expect continued convective
development, particularly near the surface front, through around
sundown. While widespread severe weather is not anticipated... a
modestly dry sub-cloud layer coupled with significant water
loading in convective updrafts will present a downburst threat. Additional
showers and storms currently across the ArkLaTex will pivot
northward as upper energy slowly rotates northward around the
upper low late this evening, although the intensity and coverage
should gradually wane after sunset. Abundant deep moisture is and
will continue yielding very efficient rain producers and any
storm that develops will carry an isolated flash flood threat.
No significant pattern changes are anticipated this period, so
keeping at least chance PoP in each day with convective coverage
maximized in the afternoon hours, with the highest probability of
thunder near the boundary. The threat for isolated strong to
severe storms and flash flooding will continue.
Temperature-wise... overnight lows will generally remain in the
upper 60s to 70s F with abundant humidity in place. Afternoon
highs will be tricky to nail down given the seemingly random
nature of convection with these patterns. That said, the potential
is there to reach the upper 80s to low 90s F anywhere in the area,
although max temps across the north should remain a bit cooler
tomorrow and Tuesday owing to increased cloud cover and
precipitation.
Cooper
&&
.LONG TERM...Tuesday Night Through Sunday
It's not hunting season...it's MCS season.
Through the long term, the longwave pattern will change very little.
Troughing will be predominant over the central portion of the conus,
with a split or elongated ridge to the southwest, southeast or
south. At the surface, there will be several boundaries or remnant
boundaries moving through, stalling, and meandering around.
Around mid-week, a cutoff upper low is forecast to develop in the
plains, and gradually eject eastward. Another trough will swing
through around late week, with yet another system by late in the
weekend. All this will send several attendant systems through the
region in the mean flow, and these will interact with the surface
features and allow for showers and thunderstorms to continue through
the period.
This will be a pattern with decent mcs potential, though it's tough
to nail down specifics at this point.
One thing does seem certain, though...with high precipitable water
due to a continual stream of low and mid level moisture into the
region and weak low level flow, any storms will be efficient
rainfall producers. Couple that with the tendency of storms to form
and move over the same areas, and several rounds of showers and
thunderstorms expected, and we may be looking at an increased flash
flood threat by the weekend, if not before. It's definitely
something to keep in mind.
Needless to say, temperatures will be heavily dependent on cloud
cover and any rain that occurs. Mins will be close to average, with
maxes largely below average.
Smith
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 91 70 88 71 / 40 20 50 20
Camden AR 87 72 88 73 / 70 30 30 10
Harrison AR 87 68 82 68 / 50 30 50 40
Hot Springs AR 88 71 86 72 / 70 30 40 30
Little Rock AR 91 73 86 72 / 70 30 50 20
Monticello AR 91 73 88 73 / 60 20 30 10
Mount Ida AR 86 70 84 71 / 70 30 50 40
Mountain Home AR 89 69 85 69 / 40 20 50 30
Newport AR 92 70 88 71 / 30 20 40 20
Pine Bluff AR 91 72 87 72 / 60 30 40 10
Russellville AR 90 72 85 71 / 70 30 50 40
Searcy AR 92 72 87 71 / 60 30 50 20
Stuttgart AR 92 73 86 72 / 60 30 40 20
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...COOPER / Long Term...SMITH
Hazardous weather outlook, Aug 12, 3:02 AM CST, 15 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
402 AM CDT Sun Aug 12 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
402 AM CDT Sun Aug 12 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible today for much of the
area. While the threat for organized severe weather will be
low...a few storms may become strong. Downburst winds will be the
primary threat with the strongest storms. Locally heavy rainfall
will also be possible...leading to an isolated flash flood threat.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
An unsettled weather pattern will continue through this
week...with chances for showers and thunderstorms forecast nearly
every day. While widespread severe weather is not anticipated at
this time...some locally heavy rainfall may lead to isolated flash
flooding during this timeframe.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62
In the hours before
Special weather statement, Aug 12, 1:39 PM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
239 PM CDT SUN AUG 12 2018
ARZ021-022-122030-
Pope AR-Johnson AR-
239 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON AND NORTHERN
POPE COUNTIES UNTIL 330 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broomfield, or 15 miles north of Russellville, moving northeast at 25
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover... Hector...
Broomfield... Solo...
Smyrna... Ben Hur...
Long Pool Campground... Simpson...
Treat... Scottsville...
Pleasant Valley in Pope County...
LAT...LON 3572 9295 3555 9281 3555 9285 3551 9285
3538 9317 3560 9326 3573 9297
TIME...MOT...LOC 1939Z 235DEG 22KT 3550 9316
GoudswardSpecial weather statement, Aug 12, 2:10 PM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
310 PM CDT SUN AUG 12 2018
ARZ023-024-032-122100-
Van Buren AR-Faulkner AR-Cleburne AR-
310 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE AND NORTHEASTERN FAULKNER COUNTIES UNTIL 400 PM
CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, or 15 miles southwest of Heber Springs, moving
northwest at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Quitman... Enola...
Mount Vernon... Woolly Hollow State Park...
Barney... Enders...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3535 9211 3518 9212 3525 9231 3543 9228
3536 9210
TIME...MOT...LOC 2009Z 133DEG 5KT 3530 9216
44Special weather statement, Aug 12, 2:27 PM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
327 PM CDT SUN AUG 12 2018
ARZ013-122115-
Searcy AR-
327 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEARCY COUNTY UNTIL
415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kay, or 9 miles southwest of Marshall, moving northwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marsena... Kay...
Bohannon... Witts Spring...
Imo... Watts...
Canaan... Snowball...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3585 9262 3572 9267 3573 9290 3587 9289
3595 9279
TIME...MOT...LOC 2026Z 120DEG 12KT 3579 9271
44Special weather statement, Aug 12, 2:30 PM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
330 PM CDT SUN AUG 12 2018
ARZ023-024-122115-
Van Buren AR-Cleburne AR-
330 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN AND
SOUTHWESTERN CLEBURNE COUNTIES UNTIL 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairbanks, or 11 miles west of Heber Springs. This storm was nearly
stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Quitman... Fairbanks...
Sugar Loaf Recreation Area... Morganton...
South Fork Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3552 9217 3544 9215 3537 9219 3538 9238
3556 9234
TIME...MOT...LOC 2030Z 102DEG 4KT 3544 9223
44Special weather statement, Aug 12, 2:57 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
357 PM CDT SUN AUG 12 2018
ARZ012-122145-
Newton AR-
357 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON COUNTY UNTIL 445
PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm near
Piercetown, or 11 miles southeast of Jasper. This storm was nearly
stationary.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm. Locally heavy rain will also be possible.
Locations impacted include...
Piercetown... Carver...
Bass... Wayton...
Cowell... Crossroad...
Vendor... Gum Springs in Newton County...
Lurton... Mt Judea...
Deer...
LAT...LON 3590 9294 3588 9294 3575 9307 3585 9331
3606 9311
TIME...MOT...LOC 2056Z 128DEG 4KT 3587 9307
GoudswardSpecial weather statement, Aug 12, 4:09 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
509 PM CDT SUN AUG 12 2018
ARZ003-004-122300-
Marion AR-Boone AR-
509 PM CDT SUN AUG 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION AND EASTERN
BOONE COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pyatt, or near Yellville, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Harrison... Yellville...
Flippin... Bergman...
Lead Hill... Pyatt...
Valley Springs... Dugger...
Olvey... Lakeway...
Clark Hill... Winington...
Dodd City... Willis...
Crawford... Summit...
Bellefonte... Everton...
Zinc... South Lead Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3630 9261 3606 9259 3610 9284 3611 9284
3611 9291 3615 9313 3648 9300
TIME...MOT...LOC 2208Z 104DEG 14KT 3621 9277
Cavanaugh